Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Took GERD treatment. Pain in hand not getting relief. What should I do?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
my right hand has been paining since this evening, recently i got
GERD treatment from doctor. my hand is paining back towards my elbow.
only right hand is paining there's no pain anywhere else
Posted Sun, 25 Nov 2012 in GERD
Answered by Dr. Das Arindam 35 minutes later
Thank you for asking a direct question.
Pain in hand may occur due to many conditions like
- Trauma during doing working out in gym or any free hand exercise.
- If you have kept your hand in one position for longer time either during sleeping on one side or during working on your laptop for longer period.
- Any neurogenic cause
- Any vascular cause.
- Idiopathic.
But keeping your age in mind and as you have no other disease condition except GERD, the most probable cause of this pain is either trauma or keeping your hand in one place for longer time period.
You did not tell me the names of the drugs you are taking for GERD. But one of them must be a pantoprazole group of drug. Continue that. If not take a pantoprazole (40mg) or omeprazole group of drug once daily.
For this pain, you can take a nonsteroidal antiinflammatory drug. I cannot name any particular drug. But take a combination containing Aceclofenac (100mg) and Paracetamol (500mg). Take it to reduce the pain. Do not take more than 2 tablets in one day.
If the pain does not go away in 3 to 4 days, consult with an orthopedic surgeon for physical examination, investigation and management.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: Took GERD treatment. Pain in hand not getting relief. What should I do? 14 hours later
i'm using omeprazole,levo gastrol tablets for GERD. when doctor checked my b.p it is 140/80. does it suggest anything regarding my right hand pain. i'm afraid it may be vascular.
Answered by Dr. Das Arindam 58 minutes later
Thank you for writing back.
As you are taking omeprazole then you need not to take any other anti acid agent.
Just take the NSAIDS.
Your blood pressure is absolutely normal for your age and sex.
There is very little chance of a vascular lesion. Because in that case some other features should be present. Your each arm may show different blood pressure level.
So, It is not a vascular lesion. Do not worry.

Above answer was peer-reviewed by
Follow-up: Took GERD treatment. Pain in hand not getting relief. What should I do? 8 hours later
thank you for the reply, my pain is relieved by using your suggested tablets but it
is paining when i hold something or lean on that hand. when i lean on the hand
it is paining for sometime even after i relieved the pressure.what to do? do i have to consult a doctor?
Answered by Dr. Das Arindam 8 minutes later
Thank you for writing back.
Firstly, give rest to that hand. Do not carry wait or give unnecessary pressure over that area. It will delay your process of getting cured.
Secondly, You need to consult with an orthopedic surgeon. But, you can wait for 2 more days. If, rest and the medication does not give you any relief, then you must consult with the orthopedic surgeon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor